Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 24, NWS Key West, FL

April 2, 2015

NWS Key West, FL issued this small craft advisory at Apr 2, 2015, 4:16 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 4:16 PM EDT (20:16 UTC)
Expired
Apr 3, 2015, 10:07 AM EDT
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WHUS72 KKEY 022016
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 PM EDT THU APR 2 2015

GMZ052>055-072>075-030430-
/O.NEW.KKEY.SC.Y.0024.150402T2016Z-150403T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
416 PM EDT THU APR 2 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE STRAITS OF FLORIDA.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS AS
  HIGH AS 7 FEET CAN BE EXPECTED ON THE AFFECTED WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
2 follow-up statements
608 
WHUS72 KKEY 030829
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EDT FRI APR 3 2015

GMZ052>055-072>075-031500-
/O.EXT.KKEY.SC.Y.0024.000000T0000Z-150403T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
429 AM EDT FRI APR 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS AND SEAS DECREASE...

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS AS
  HIGH AS 7 FEET IN THE GULF STREAM CAN BE EXPECTED EARLY THIS
  MORNING...BEFORE DECREASING BY MID TO LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
230 
WHUS72 KKEY 031407
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1007 AM EDT FRI APR 3 2015

GMZ052>055-072>075-031515-
/O.CAN.KKEY.SC.Y.0024.000000T0000Z-150403T1500Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1007 AM EDT FRI APR 3 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY IN THE STRAITS OF FLORIDA.  

WINDS AND SEAS HAVE DECREASED BELOW ADVISORY CONDITIONS. SMALL CRAFT
SHOULD CONTINUE TO EXERCISE CAUTION UNTIL WINDS AND SEAS SUBSIDE
THIS AFTERNOON.

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 2:50 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 2, 2:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
250 PM EDT THU APR 2 2015

.DISCUSSION...A BROAD AREA OF HIGH PRESSURE DOMINATES THE WESTERN
NORTH ATLANTIC. A WEAK FRONTAL BOUNDARY EXTENDS FROM EASTERN FLORIDA
INTO THE ATLANTIC. THIS BOUNDARY IS HIGHLY CRYPTIC BASED ON THE
AVAILABLE SURFACE OBSERVATIONS...BUT LOOPS FROM MIMIC TPW HIGHLIGHT
ITS DENIGRATION WITHIN THE HIGH'S ANTICYCLONIC ENVELOPE. FRESH
EASTERLY BREEZES PREVAIL ALONG THE REEF. WE CAN ASSUME SIMILAR
BREEZES PREVAIL IN THE STRAITS OF FLORIDA...AND A PIECE OF AN EARLIER
ASCAT PASS PROVIDES SOME EVIDENCE OF THIS ASSUMPTION. WINDS NORTH OF
THE ISLAND CHAIN AVERAGE 10 TO 15 KNOTS...AND REMAIN BACKED TO JUST
NORTH OF EAST. THE LATEST SST COMPOSITE FROM THE SPORT GROUP
DESCRIBES A 7 TO 8 DEGREE DIFFERENTIAL BETWEEN THE BAYSIDE/GULFSIDE
AND THE STRAITS OF FLORIDA. THIS HAS HELPED TO SLIGHTLY DECOUPLE THE
WINDS AS THEY TRAVEL NORTHWEST ACROSS THE ISLAND CHAIN. TEMPERATURES
HAVE REACHED THE LOWER 80S AND DEWPOINTS ARE IN THE 60S. SKIES ARE
MOSTLY SUNNY AND THE RADAR IS FREE OF METEOROLOGICAL ECHOES.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE TIGHTENED GRADIENT
ASSOCIATED THE WESTERN ATLANTIC HIGH WILL REMAIN IN CONTROL TONIGHT
AND FRIDAY. WE FEEL THE SST'S NORTH OF THE ISLAND CHAIN WILL GAIN A
COUPLE OF DEGREES THIS AFTERNOON...ARRESTING THE DECOUPLED FLOW WHICH
RESULTED IN OVERFORECASTED WIND SPEEDS TODAY. PROGRESSIVE FLOW
ACROSS THE EASTERN UNITED STATES WILL STRETCH ANOTHER WEAK FRONTAL
BOUNDARY INTO CENTRAL FLORIDA SATURDAY NIGHT. ON ITS HEELS...A
REINFORCING HIGH PRESSURE SYSTEM WILL REACH THE CAROLINAS BY LATE
SATURDAY NIGHT. THUS...FRESH EAST- SOUTHEASTERLY BREEZES WILL GIVE
WAY TO MODERATE NORTHEASTERLY BREEZES ON SATURDAY AND SATURDAY NIGHT.
ADEQUATE MOISTURE FLUX IN THE BOUNDARY LAYER WILL BE CHALLENGED BY
DRY AND INHIBITIVE AIR IN THE LOWER-MID LEVELS OF THE ATMOSPHERE.
THUS...EXPECT RAIN FREE CONDITIONS. TEMPERATURES WILL REACH THE LOWER
80S...AND LOWS WILL ASSIMILATE WITH THE ADJACENT WATER TEMPERATURES
IN THE LOWER TO MID 70S.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...HIGH PRESSURE WILL SET-UP CAMP
ACROSS THE WESTERN NORTH ATLANTIC. BEFORE THIS HAPPENS...THE ONLY
QUIRK OF NOTE WOULD BE A CLOUD LINE SUNDAY AFTERNOON...WELL PORTRAYED
BY FORECAST SOUNDINGS. THEREAFTER...BAROTROPIC EASTERLIES WILL CARRY
UNDULATIONS OF SURGING MOISTURE THROUGH THE FLORIDA KEYS.
COMPRESSION IN THE LOWER-MID LEVELS WILL QUICKLY SQUASH DEEPER
CUMULUS DEVELOPMENT.

&&

.MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL COASTAL
WATERS...ASIDE FROM THE STRAITS OF FLORIDA WHERE A SMALL CRAFT
ADVISORY IS IN PLACE. WINDS WERE OVERFORECASTED ACROSS THE GULFSIDE
WATERS TODAY...LINKED TO THE COOLER SEA SURFACE TEMPERATURES NORTH OF
THE ISLAND CHAIN. HOWEVER...WE FEEL SSTS WILL GAIN A COUPLE OF
DEGREES THIS AFTERNOON...ARRESTING THE DECOUPLED FLOW AND INCREASING
WINDS TO MORE IN LINE WITH WHAT THE REEF TRACT HAS OBSERVED.

&&

.AVIATION...VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS. EAST-
SOUTHEAST BREEZES WILL GUST TO 18-20 KNOTS. RAIN CHANCES ARE NIL.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........CLR
AVIATION/NOWCASTS.....CLR
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 2, 6:00 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU APR 2 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES
SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
600 AM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL
WATERS OF THE FLORIDA STRAITS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH
SUNDAY.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS SUNDAY NIGHT THROUGH TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.